My doctor advised that quitting would certainly make me put on a lot of weight but which is the better of two evils?
1 Aug 2010
I would follow your doctor´s advice on giving up.
He/she can derive you to a nutritionist/nutriologist and get you on a heart healthy diet. Also if you are able to excersice , this is very good way for weigth loss, decreases strokes, heart failure, heart attacks. And with the proper diet, you also get rid of LDL cholesterol..so it would be a lot more benficial to you and your health to quit now.
LDL (Bad) Cholesterol
When too much LDL (bad) cholesterol circulates in the blood, it can slowly build up in the inner walls of the arteries that feed the heart and brain. Together with other substances, it can form plaque, a thick, hard deposit that can narrow the arteries and make them less flexible. This condition is known as atherosclerosis. If a clot forms and blocks a narrowed artery, heart attack or stroke can result.
HDL (good) Cholesterol
About one-fourth to one-third of blood cholesterol is carried by high-density lipoprotein (HDL). HDL cholesterol is known as “good” cholesterol, because high levels of HDL seem to protect against heart attack. Low levels of HDL (less than 40 mg/dL) also increase the risk of heart disease. Medical experts think that HDL tends to carry cholesterol away from the arteries and back to the liver, where it's passed from the body. Some experts believe that HDL removes excess cholesterol from arterial plaque, slowing its buildup.
Triglyceride is a form of fat made in the body. Elevated triglycerides can be due to overweight/obesity, physical inactivity, cigarette smoking, excess alcohol consumption and a diet very high in carbohydrates (60 percent of total calories or more). People with high triglycerides often have a high total cholesterol level, including a high LDL (bad) level and a low HDL (good) level. Many people with heart disease and/or diabetes also have high triglyceride levels.
Take care and good luck.-
1 Aug 2010
Every doctor i meet recommends losing weight its a matter of doing it and if you are ready and want to we can never be forced into doing anything. We are only promised a longer life if we quit and only we are keeping ourselves unhealthy. The only evil is that we give into our wants other than needs and that goes for a lot of people in this world not just us two. So good luck i hope you make the right choice.
1 Aug 2010
"Severe and sometimes fatal lactic acidosis (a buildup of lactic acid in the blood) and liver problems have occurred with this type of medicine. The risk may be greater in women, patients who are very overweight, or patients who have been taking nucleoside medicines (eg, emtricitabine, tenofovir) for a long time".
I copied this info for you about Atripla. Since your doctor said you will gain a lot weight if you quit smoking, I thought this information would be even more relevant. I would ask your doctor what the INCREASED chances are of developing lactic acidosis if you put on a lot of weight. I can't tell you which of the "2 evils" are worse. But personally, I would do what makes you happy.
My best wishes,
- Atripla Information for Consumers
- Atripla Information for Healthcare Professionals (includes dosage details)
- Side Effects of Atripla (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
the supplement is to aid muscle growth. One is a protein shake and the other is in tablet form.
1 answer • 24 May 2010
I am 46 an have been smoking since I was 14. I am smoking a pack an a half right now. I just keep smoking more. My worst times are sitting here at ...
3 answers • 16 Aug 2011
Why is that atripla should be taken at bedtime and if one takes and go out what happens then. Iam now two months on atripla. I take it only at night ...
1 answer • 26 Aug 2011
I been on my treatment for 2 months know truvada, Preziesta,and Noviror. My doc just switched me to Atripla and today is my second day on it. ...
2 answers • 16 May 2013
I have Atripla that has passed it's expiration date. Some by months others by years. I wonder if it is still effective after that date and for ...
1 answer • 2 Aug 2013